MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55118
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the iddc showed both distal and proximal marker bands indentations were present on the tubing but the marker bands themselves were not.The stiffening wire was bent at 8.3 cm and wavy wires were seen throughout the tubing.There was a kink at the distal tip of the strain relief.Tool marks were observed on the msd shaft at 8.7 cm and 17.6 cm.Blistering was observed over the transducer elements.During follow-up, the customer reported that one iddc was difficult to remove and extended and stretched during removal.The missing marker bands were not reported by the user.Review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.Per the account there was "nothing left in the patient" because they could have seen the marker band on fluoroscopy.It is unknown if the marker bands were dislodged inside the patient or not.The ifu warns the user to not advance if resistance is met.Excessive force against resistance may result in damage to the device or vasculature.User error was not confirmed but could not be ruled out as a contributing factor to the marker band dislodgement.There were two devices with serial numbers 180801037-001 and 190614023-005 used during the case.This mdr is for the second device with serial number 190614023-005.Mdr for the first device was submitted under mfr # 3001627457-2019-00038 (201901889).
 
Event or Problem Description
On (b)(6) 2019, 6 hours and 31 minutes into therapy, account called with an alternating white c red thermometer/blue thermometer alarm.Ekos catheter was placed to treat a bilateral pulmonary embolism (pe).Ultrasound was paused.After troubleshooting, the staff reconnected and started ultrasound and yellow light flashing.The connector interface cable (cic) was on top of the blankets, dressing was clean and intact, and iv tubing/roller clamps/stopcocks were all open.Patient was stable and on a ventilator.During follow-up, the customer stated when trying to pull out ultrasound wire it was stuck and stretched.On (b)(6), two catheters were returned without the marker bands.Upon follow-up, the customer informed that "the patient did well" and there was "nothing left in the patient" because they would have seen the marker band on fluoroscopy.One intelligent drug delivery catheter (iddc) was difficult to remove and extended and stretched during removal.The account stated that they did not think that hemostasis valve was used.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key9281020
Report Number3001627457-2019-00039
Device Sequence Number18935070
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number500-55118
Device Catalogue Number500-55118
Device Lot Number190614023-005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1